Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 12, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 3, 2012, 11:56 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2012, 11:56 AM EST (16:56 UTC)
- Expired
- Feb 3, 2012, 6:17 PM EST
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
462 WHUS72 KMHX 031656 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1156 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE THIS AFTERNOON NORTH OF OCRACOKE... AMZ150-152-154-040000- /O.CAN.KMHX.SC.Y.0011.000000T0000Z-120204T0000Z/ /O.NEW.KMHX.SC.Y.0012.120203T1700Z-120204T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 1156 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS...NORTH 15 TO 25 KNOTS...DIMINISHING LATE THIS AFTERNOON. * SEAS...5 TO 6 FEET...SUBSIDING LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-031800- /O.CAN.KMHX.SC.Y.0011.000000T0000Z-120203T1700Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 1156 AM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO LESS THAN 20 KTS AND SEAS HAVE FALLEN BELOW 6 FT. $$
2 follow-up statements
542 WHUS72 KMHX 032013 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 313 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE INTO THIS EVENING NORTH OF OCRACOKE... AMZ152-154-040400- /O.EXT.KMHX.SC.Y.0012.000000T0000Z-120204T0400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 313 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 20 KT THIS EVENING DIMINISHING TO 10 KT OR LESS LATE. * SEAS...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FT BY AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-040000- /O.CON.KMHX.SC.Y.0012.000000T0000Z-120204T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 313 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTH 10 TO 15 KT WITH GUSTS UP TO 20 KT THIS EVENING DIMINISHING TO 10 KT OR LESS LATE. * SEAS...4 TO 6 FEET...SUBSIDING TO 3 TO 5 FT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
615 WHUS72 KMHX 032317 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 617 PM EST FRI FEB 3 2012 AMZ152-154-040030- /O.CAN.KMHX.SC.Y.0012.000000T0000Z-120204T0400Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 617 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ150-040030- /O.CAN.KMHX.SC.Y.0012.000000T0000Z-120204T0000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 617 PM EST FRI FEB 3 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 3, 10:02 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Feb 3, 10:02 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1002 AM EST FRI FEB 3 2012
.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST TODAY THROUGH SATURDAY.
A COLD FRONT WILL SAG SLOWLY SOUTH INTO THE AREA SATURDAY NIGHT
AND SUNDAY AS A WEAK AREA OF LOW PRESSURE DEVELOPS ALONG IT. THE
LOW WILL MOVE OFFSHORE LATER SUNDAY AND SUNDAY NIGHT PUSHING THE
FRONT SOUTH OF THE REGION. HIGH PRESSURE WILL BUILD OVER THE AREA
MONDAY. WEAK LOW PRESSURE WILL LIFT NORTHEAST OFFSHORE OF THE COAST
MON NIGHT AND TUESDAY...FOLLOWED BY HIGH PRESSURE WEDNESDAY INTO
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRES TO THE NW WILL BUILD SE OVER THE AREA LATE TODAY.
EXPECT MAINLY SUNNY SKIES AS ATMS WILL REMAIN VERY DRY. GUIDANCE
IS SIMILAR WITH HIGHS RANGING FROM MID TO UPR 50S INLAND TO AROUND
50 NE CST. WILL BE BREEZY EARLY ALONG THE CST THEN EXPECT NRLY
WINDS TO DIMINISH DURING THE AFTN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
AS OF 315 PM THURSDAY...HIGH PRESSURE OVERHEAD WILL PROVIDE LIGHT
TO CALM WINDS AND WITH MCLR SKIES BULK OF THE NIGHT SHLD HAVE
EXCELLENT RADIATIONAL COOLING. LOWS WILL DROP TO AROUND 30 COOLER
INLAND SPOTS WITH MID/UPR 30S BEACHES. HIGH CLOUDS WILL BE
INCREASING LATE BUT SHLD NOT IMPACT LOW TEMPS MUCH.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 3 AM FRI...MODELS ARE COMING INTO BETTER AGREEMENT WITH THE
SYSTEM OVER THE WEEKEND BUT ARE STILL STRUGGLING WITH A POTENTIAL
SYSTEM EARLY NEXT WEEK. FOR SAT HIGH PRES WILL BE POSITIONED OFF
THE SE COAST BUT CLOUDS WILL BE INCREASING AS SRN STREAM MOISTURE
ADVECTS OVER FLAT RIDGING ACROSS THE REGION. NRN STREAM SHORTWAVE
ENERGY WILL BE DIVING SEWD ACROSS THE GREAT LAKES WHILE AN AREA OF
LOW PRES ACROSS THE CENTRAL PLAINS PUSHES TOWARD THE REGION
THROUGH THE DAY. SHOWERS EXPECTED TO MOVE INTO THE REGION SAT
EVENING AS IMPROVING JET DYNAMICS MOVES OVER THE AREA AND SFC
CONVERGENCE INCREASES ALONG A BACKDOOR COLD FRONT PUSHING S ACROSS
THE MID ATLANTIC STATES. BEST CHANCES FOR PCPN SAT EVE WILL BE
ACROSS THE NRN TIER COUNTIES BUT WILL SPREAD SWD ACROSS THE CWA
AFTER MIDNIGHT AND INTO SUNDAY. THERE ARE SOME MODEL DIFFERENCES
WITH THE TIMING OF THE FRONT BUT THE GENERAL CONSENSUS FOLLOW
GFS/ECMWF TIMING MOVING SWD ACROSS THE AREA SUN MORNING AND
PUSHING OFF THE S COAST EARLY AFTERNOON. WITH FAIRLY GOOD
DYNAMICS AND UPPER LEVEL SUPPORT A DESCENT AMOUNT OF RAINFALL IS
EXPECTED WITH MOST AREAS RECEIVING BETWEEN A HALF AND ONE INCH.
HIGHS SAT WILL BE AROUND 60 WITH SLY FLOW DOMINATING WITH M/U50S
EXPECTED SUN WITH SHOWERS ACROSS THE AREA. TEMPS TRENDS THROUGH
THE DAY SUN WILL BE MORE PROBLEMATIC AS THEY MAY ACTUALLY OCCUR
DURING THE MORNING WITH CAA INCREASING BEHIND THE FRONT DURING THE
AFTERNOON.
BEYOND SUN THE MODELS HAVE BEEN STRUGGLING CAPTURING VARIOUS
FEATURES MOVING ACROSS THE AREA. 00Z GFS AND ECMWF OPERATIONAL
RUNS NOW SHOWING AN AREA OF LOW PRES DEVELOPING OFF THE SE COAST
MON AND LIFTING ACROSS THE OFFSHORE WATERS MON NIGHT AND TUE AS A
WEAK CUT-OFF LOW/SHORTWAVE TROUGH PASSES N OF THE AREA BRINGING
ANOTHER ROUND OF SHOWERS TO ERN NC. THE 12Z ECMWF WAS MUCH WEAKER
WITH THE SHORTWAVE ALMOST HAVING DAMPENED IT OUT BY THE TIME IT
PASSES THE AREA AND A BARELY DISTINGUISHABLE LOW PASSING OFF THE
COAST AND NO RAIN ACROSS ERN NC. SIMILARLY ONLY ONE OF THE 00Z
GFS ENSEMBLE MEMBERS INDICATED A STRONGER SHORTWAVE SIMILAR TO THE
OPERATIONAL RUN AND ONLY TWO MEMBERS INDICATED ANY QPF ACROSS THE
REGION. AS SUCH HAVE VERY LOW CONFIDENCE IN THE FORECAST FOR MON-
TUE TIME FRAME. BEYOND TUE MODELS ARE BUILDING HIGH PRES INTO THE
AREA FROM THE N. ANOTHER SHORTWAVE TROUGH EXPECTED TO PUSH ACROSS
THE AREA WED NIGHT INTO THU BUT THIS SYSTEM IS LOOKING DRY WITH
MODELS NOT BRINGING MUCH...IF ANY...QPF ACROSS ERN NC AND WILL
KEEP THE FORECAST DRY. WITH SIGNIFICANT UNCERTAINTY HAVE GENERALLY
FOLLOWED HPC GUIDANCE NEXT WEEK.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH TONIGHT/
VFR TODAY WITH CLR SKIES AS HIGH PRES BUILDS IN FROM THE NW. THE
HIGH WILL CONT OVER THE REGION TONIGHT WITH ONLY SOME HIGH CLOUDS
EXPECTED LATE. VFR WILL CONT...HOWEVER WITH CALM WINDS CANT RULE
OUT PATCHY SHALLOW FOG LATE BUT NOT CONFIDENT ENOUGH TO MENTION IN
TAFS.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM FRI...VFR CONDITIONS EXPECTED SAT BUT A STORM SYSTEM
WILL BE MOVING INTO THE REGION SAT NIGHT THROUGH SUN WITH CIGS
LOWERING TO MVFR WITH SHOWERS LATE SAT NIGHT. IFR CIGS POSSIBLE
SUN ESPECIALLY BEHIND THE COLD FRONT AS NLY WINDS DEVELOP AND LOW
LEVEL CAA INCREASES STRENGTHENING THE LOW LEVEL INVERSION. ANOTHER
SYSTEM MAY PASS ALONG THE COAST LATE MON INTO TUE BRINGING LOWER
CIGS AND PCPN BUT CONFIDENCE IN THE MODELS FAIRLY LOW WITH THIS
SYSTEM.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
WINDS ARE PEAKING NOW WITH PINCHED GRNDT ALONG THE CST. SPEEDS
SCA WILL CONT N OF LOOKOUT AND SHLD PERSIST MUCH OF THE DAY CNTRL
AND NRN WTRS WHERE CURRENT 6 TO 7 FT SEAS WILL BE SLOW TO SUBSIDE
DESPITE DIMINISHING WINDS. SCEC CONTINUES FOR PAMLICO SOUND THROUGH
NOON. AS THE HIGH BUILDS OVERHEAD TONIGHT WINDS WILL BECOME LIGHT
WITH SEAS MAINLY 2 TO 3 FT BY SAT MORN.
LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM FRI...HIGH PRES WILL BE POSITIONED OFF THE SE COAST SAT
WITH LIGHT WINDS BECOMING SWLY AROUND 5-15 KT DURING THE
AFTERNOON. SWLY WINDS INCREASE TO 10-20 KT SAT NIGHT AHEAD OF A
COLD FRONT WITH SEAS BUILDING TO 3-5 FT. A BACKDOOR COLD FRONT
PUSHES S ACROSS THE AREA SUN MORNING AND EARLY AFTERNOON WITH NLY
WINDS DEVELOPING BEHIND THE FRONT. A PERIOD OF SCA CONDITIONS
EXPECTED SUN AND SUN NIGHT WITH THE NLY SURGE AROUND 15-25 KT AND
SEAS UP TO 5-7 FT. CONFIDENCE IN THE MODELS REMAINS LOW WITH A
POTENTIAL SYSTEM EARLY NEXT WEEK BUT COULD SEE AN AREA OF LOW PRES
LIFT NE ACROSS THE OFFSHORE WATERS MON NIGHT INTO TUE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ150-
152-154.
SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR AMZ156.
&&
SYNOPSIS...RF
NEAR TERM...BTC/RF
SHORT TERM...RF
LONG TERM...SK
AVIATION...RF/SK
MARINE...BTC/RF/SKHazardous weather outlook, Feb 3, 3:45 AM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 345 AM EST FRI FEB 3 2012 NCZ029-044>047-079>081-090>095-098-103-104-040845- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 345 AM EST FRI FEB 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.